MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI CP ROD, 600 MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH EXP TI CP ROD, 600 MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Catalog Number 179777600
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D2b: additional product code: kwq,osh,mni,nkb, kwp.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in united kingdom as follows: it was reported on january 15, 2024, that this patient had a scoliosis correction approximately 10 years ago.The patient was asymptomatic, however during a medical exam it was found that one of the screws (left l3).6x45 fas screw has broken, leaving the head unattached from the shaft.The contralateral rod was also broken, meaning that a cross connector had to be added to the construct to attach a smaller rod to the lower construct.Two screws had to be revised during the procedure.Both the patient and surgeon have requested that this is investigated and would like to be informed of the outcome.The patient was revised 10 years after her initial surgery.Fragments were not generated.Patient status: fit and well.This report is for one (1)exp ti cp rod, 600 mm this is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo from (b)(4) depuy synthes product complaint).Visual analysis of the photo revealed that exp ti cp rod, 600 mm was broken and signs of wear which could have been a result of implantation and explantation.Fragment was not received in the visual evidence provided.No other issues were identified.The implants are designed to be used as an adjunct to fusion.Per the ifu, ¿even if solid bone fusion occurs, implant components may nevertheless bend, break, or loosen.Additionally, metallic implants cannot be made to last indefinitely.Their purpose is to provide temporary internal support while the fusion mass is consolidating.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for exp ti cp rod, 600 mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI CP ROD, 600 MM
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key18610217
Report Number1526439-2024-00773
Device Sequence Number2406537
Product Code MNH
UDI-Device Identifier10705034078489
UDI-Public(01)10705034078489
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179777600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP DI FAR SCREWS 6.00 X 45.; EXP DUAL-INNER SETSCREW.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale